Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 187, NWS Blacksburg, VA

July 15, 2016Carroll County, Grayson County, Virginia; Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 15, 2016, 2:41 PM EDT for Carroll County, Grayson County, Virginia; Surry County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 2:41 PM EDT (18:41 UTC)
Expired
Jul 15, 2016, 3:45 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Surry County, NC, Carroll County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

705 
WUUS51 KRNK 151841
SVRRNK
NCC171-VAC035-077-151945-
/O.NEW.KRNK.SV.W.0187.160715T1841Z-160715T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SURRY COUNTY IN NORTHWESTERN NORTH CAROLINA...
  SOUTHEASTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTH CENTRAL CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 345 PM EDT

* AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOW GAP...
  MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  FLAT ROCK...
  CANA...
  BOTTOM...
  AND FANCY GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3645 8092 3651 8093 3654 8092 3656 8090
      3656 8093 3661 8094 3674 8061 3665 8059
      3665 8060 3664 8060 3662 8062 3660 8062
      3659 8061 3656 8061 3656 8058 3645 8056
TIME...MOT...LOC 1841Z 261DEG 7KT 3656 8084 

HAIL...<.75IN
WIND...60MPH
 
$$

AS
3 follow-up statements
040 
WWUS51 KRNK 151906
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT FRI JUL 15 2016

NCC171-VAC035-077-151945-
/O.CON.KRNK.SV.W.0187.000000T0000Z-160715T1945Z/
SURRY NC-GRAYSON VA-CARROLL VA-
306 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN SURRY...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL CARROLL
COUNTIES...

AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOW GAP...
MOVING EAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
CANA...
BOTTOM...
AND FANCY GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3645 8092 3651 8093 3654 8092 3656 8090
      3656 8093 3661 8094 3674 8061 3665 8059
      3665 8060 3664 8060 3662 8062 3660 8062
      3659 8061 3656 8061 3656 8058 3645 8056
TIME...MOT...LOC 1906Z 290DEG 6KT 3653 8083 

HAIL...<.75IN
WIND...60MPH
 
$$

AS
774 
WWUS51 KRNK 151923
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT FRI JUL 15 2016

VAC077-151932-
/O.CAN.KRNK.SV.W.0187.000000T0000Z-160715T1945Z/
GRAYSON VA-
323 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3645 8092 3650 8093 3654 8092 3656 8086
      3656 8084 3657 8083 3665 8060 3664 8060
      3662 8062 3660 8062 3659 8061 3656 8061
      3656 8058 3645 8056
TIME...MOT...LOC 1922Z 288DEG 10KT 3653 8075 

$$

NCC171-VAC035-151945-
/O.CON.KRNK.SV.W.0187.000000T0000Z-160715T1945Z/
SURRY NC-CARROLL VA-
323 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN SURRY AND SOUTH CENTRAL CARROLL COUNTIES...

AT 322 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE RIDGE...
MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
BOTTOM...
CANA...
AND TOAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3645 8092 3650 8093 3654 8092 3656 8086
      3656 8084 3657 8083 3665 8060 3664 8060
      3662 8062 3660 8062 3659 8061 3656 8061
      3656 8058 3645 8056
TIME...MOT...LOC 1922Z 288DEG 10KT 3653 8075 

HAIL...<.75IN
WIND...60MPH
 
$$

AS
610 
WWUS51 KRNK 151938
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT FRI JUL 15 2016

NCC171-VAC035-151948-
/O.EXP.KRNK.SV.W.0187.000000T0000Z-160715T1945Z/
SURRY NC-CARROLL VA-
338 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SURRY AND SOUTH
CENTRAL CARROLL COUNTIES WILL EXPIRE AT 345 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3645 8092 3650 8093 3654 8092 3656 8086
      3656 8084 3657 8083 3665 8060 3664 8060
      3662 8062 3660 8062 3659 8061 3656 8061
      3656 8058 3645 8056
TIME...MOT...LOC 1938Z 276DEG 16KT 3652 8066 

$$

AS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:53 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 15, 11:53 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1153 AM EDT Fri Jul 15 2016

.SYNOPSIS...
A cold front will move into the Ohio Valley today initiating
showers and thunderstorms. The front will continue to move
southeast, stalling over the mid Atlantic Region this weekend and
providing a focus for occasional rounds of showers and
thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1130 AM EDT Friday...

A cold front extends from the eastern Great Lakes into the middle
Mississippi Valley along a BUF-CMH-EVV line, generally bisecting
the Ohio Valley. An upper level trough associated with the leading
edge of this surface boundary will aid in the development of
showers and thunderstorms along the front this afternoon, westerly
steering winds bringing this activity into WV during the late
afternoon and evening. Elsewhere, an old MCV (Mesoscale Convective
Vortex) left over from yesterdays activity was passing over the
southern appalachians, the vort axis extending north along the
spine of the Blue Ridge into our central CWA. This mid/upper level
spin in the atmosphere in addition to convergence along the lee
side of the Appalachians will likely initiate thunderstorms along
the Blue Ridge this afternoon, with meso models indicating the
greatest coverage from the the VA Blue Ridge southwest of Roanoke
into the NC Mountains during the early/mid afternoon, spreading
east into the piedmont of NC and VA/NC border counties for the
mid/late afternoon and evening.

Current forecast looks in pretty good shape with high chance pops
mainly along and south of highway 58 into NC for this afternoon, and
an uptick in activity for our southeast WV counties late in the
day as the cold front approaches from the northwest.

Similar to the last several days, these storms will be strong with
potential for wind speeds of 30 to 40 mph per the high DCAPE
environment they will be moving into across the piedmont. Can't
rule out isolated severe winds per potential for wet microbursts.
Marginal threat for severe exists across our piedmont counties and
along the approaching cold front. Pulse storms in addition to
multicell clusters will be the primary storm mode, however
presence of the upper level trough over the great lakes may
provide at least a modest midlevel push with 700 mb flow of 25 to
30 kts across the Ohio Valley, so some linear alignment of storm
structure could take place along the front.

Highs this afternoon will be similar to yesterday, maybe a degree
or two cooler with readings from the lower to mid 80s west to
lower 90s east. Dewpoints are down a few degrees compared to
yesterday along with a bit more cloud debris, so apparent
temperatures will not be quite as oppressive.

Tonight, the surface front inches its way into the forecast area
from the northwest. Still some uncertainty on speed of this
front, but with the main shortwave moving east after midnight,
there should be enough subsidence that allows the front to reach
the VA/NC border. Not expecting it to completely clear the region
though, and will continue to highlight a scattering of showers and
some storms into the overnight across the southern CWA. Low
temperatures will be slightly lower in the west with lower 60s,
while the temps drop to around 70 in the southeast.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 300 AM EDT Friday...

The surface cold front will slowly move south through the region
through Sunday as high pressure starts building into the area from
the Ohio Valley. In the warm unstable air, scattered showers and
thunderstorms will develop. The combination of a moist airmass with
pwats around 2 inches and steep low level lapse rates will support
isolated gusty winds and heavy rains with the strongest storms.
The day 2 convective outlook highlights the marginal risk of Severe
thunderstorms mainly east of the Blue Ridge. High temperatures on
Saturday afternoon will climb into the upper 70s in the mountains to
the upper 80s in the Piedmont. Convection will slowly diminish
Saturday night with the loss of solar heating. Low temperatures
Saturday night will range from the upper 50s in the northwest
mountains to near 70 degrees in the Piedmont.

The frontal boundary continues to move slowly southward on Sunday.
Scattered showers and thunderstorms are possible Sunday afternoon
especially across the central and southeastern portion of the area.
High temperatures on Sunday will vary from around 80 degrees in the
west to the mid 80s in the east. By late Sunday night, the front
will be far enough south, and the influence of high moving into the
area will be strong enough to limit any precipitation to isolated
showers across the southeast part of the area. Low temperatures
Sunday night into Monday morning will generally be from the lower
60s in the west to about 70 degrees in the east.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 400 PM EDT Thursday...

Monday into Tuesday, the area will start to be on the southeast flow
side of the axis of the surface high as it shifts to the east.
Concurrently, a strong cold front will approach the area from the
Ohio Valley and cross the area Monday night into Tuesday.

Tuesday night into Wednesday, high pressure will build into the area
and remain across the area into Thursday. Any lingering
precipitation will be isolated showers or storms at best during this
time frame.

Temperatures during this portion of the forecast will be slightly
above average.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 710 AM EDT Friday...

Lewisburg AWOS data stopped coming in at 410 am/0810z. Will add
amd not sked to taf until this is fixed.

Blacksburg AWOS was not transmitting temperature data.

Trends in models continue to highlight shower and storm
development south of most terminals. Except being Danville but
will only carry VCTS most of the afternoon into early evening.
Blacksburg and Roanoke will see potential for the afternoon but
confidence is not high enough to add vcts to the TAFS.

As we head to overnight should still some showers and isolated
storms around as cold front approaches from the northwest. At the
moment will keep terminals VFR with potential fog at LWB.

Extended aviation discussion...

The front will drop south of the area Saturday before moving north
as a warm front Monday. Expect daily threat of storms mainly in
the afternoon/early evening through Tuesday with the nightly
threat of fog. Mainly VFR otherwise.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM/WP
NEAR TERM...PW/WP
SHORT TERM...KK
LONG TERM...DS
AVIATION...AMS/PM/WP
Hazardous weather outlook, Jul 15, 3:53 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 AM EDT FRI JUL 15 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-160800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
353 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STORMS TODAY COULD BECOME STRONG TO SEVERE. DAMAGING WIND
GUSTS WILL BE THE MAIN THREAT. LOCALIZED FLOODING IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE AROUND SATURDAY. A FEW OF THE STORMS COULD
CONTAIN LOCALLY DAMAGING WINDS.

LOCALIZED FLOODING MAY ALSO OCCUR SATURDAY.

FOR SUNDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 15, 10:02 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1002 AM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     2 ENE MARTINSVILLE CITY 36.69N 79.84W
07/14/2016                   HENRY              VA   911 CALL CENTER

            THUNDERSTORM WINDS BROUGHT DOWN AT LEAST TWO TREES ACROSS
            58 BYPASS ON THE NE SIDE OF MARTINSVILLE.

&&

JMORROW
Special weather statement, Jul 15, 2:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT FRI JUL 15 2016

NCZ002-003-VAZ015-016-032-151930-
ALLEGHANY-SURRY-CARROLL-GRAYSON-PATRICK-
230 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SURRY AND EASTERN
ALLEGHANY COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN
PATRICK...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL CARROLL COUNTIES IN
SOUTHWESTERN VIRGINIA...

AT 229 PM EDT...A STRONG THUNDERSTORM WAS OVER ENNICE...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
CANA...
ENNICE...
AND BOTTOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3639 8104 3641 8104 3641 8105 3656 8111
      3671 8069 3655 8044 3638 8103
TIME...MOT...LOC 1829Z 247DEG 13KT 3652 8101

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:25 PM EDTSpecial Weather StatementRNKGrayson35 min
Jul 15, 4:59 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville61 min
Jul 14, 8:10 PM EDTSpecial Weather StatementRNKAshe, Watauga50 min
Jul 14, 8:52 PM EDTSpecial Weather StatementRNKAshe38 min
Jul 15, 2:30 PM EDTSpecial Weather StatementRNKSurry60 min
Jul 15, 3:54 PM EDTSpecial Weather StatementRNKStokes51 min
Jul 15, 4:23 PM EDTSpecial Weather StatementRNKWilkes67 min
Jul 15, 4:45 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes60 min
Jul 15, 5:44 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.